Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 20, 2007, 1:39 AM AKDT. It took effect at Jun 20, 2007, 12:00 PM AKDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2007, 1:39 AM AKDT (09:39 UTC)
- In effect from
- Jun 20, 2007, 12:00 PM AKDT
- Expired
- Jun 20, 2007, 8:00 PM AKDT
- In force
- 8 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK62 PAFC 201439 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 639 AM ADT WED JUN 20 2007 AKZ151-210245- /X.UPG.PAFC.FW.A.0004.070620T2000Z-070621T0400Z/ /X.NEW.PAFC.FW.W.0017.070620T2000Z-070621T0400Z/ KUSKOKWIM VALLEY- 639 AM ADT WED JUN 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS EVENING FOR STRONG WIND IN THE KUSKOKWIM VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CLEAR SKIES WILL CAUSE RELATIVE HUMIDITIES TO DROP BELOW 30% TODAY AND WINDS WILL INCREASE TO 25 MPH IN THE AFTERNOON WITH THE APPROACH OF A TROUGH FROM THE WEST. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ161-210245- /X.NEW.PAFC.FW.W.0017.070620T2000Z-070621T0400Z/ BRISTOL BAY- 639 AM ADT WED JUN 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS EVENING FOR STRONG WIND AROUND BRISTOL BAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM ADT THIS EVENING. CLEAR SKIES WILL CAUSE RELATIVE HUMIDITIES TO DROP BELOW 30% TODAY AND WINDS WILL INCREASE TO 25 MPH IN THE AFTERNOON WITH THE APPROACH OF A TROUGH FROM THE WEST. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK62 PAFC 210041 RFWALU RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 441 PM ADT WED JUN 20 2007 AKZ151-210145- /X.CAN.PAFC.FW.W.0017.000000T0000Z-070621T0400Z/ KUSKOKWIM VALLEY- 441 PM ADT WED JUN 20 2007 ...RED FLAG WARNING IS CANCELLED FOR KUSKOKWIM VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. EXTENSIVE CLOUD COVER HAS KEPT RH VALUES HIGHER THAN EXPECTED AND WIND GUSTS TO TOP OUT AROUND 20 MPH. THERE COULD STILL BE VERY ISOLATED POINTS OF WARNING CONDITIONS...HOWEVER WITH INCREASING CLOUD COVER AND SCATTERED SHOWERS NO LARGE AREAS ARE EXPECTED TO HIT CRITERIA. $$ AKZ161-210400- /X.CON.PAFC.FW.W.0017.000000T0000Z-070621T0400Z/ BRISTOL BAY- 441 PM ADT WED JUN 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM ADT THIS EVENING FOR STRONG WIND AROUND BRISTOL BAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM ADT THIS EVENING. CONDITIONS CONTINUE TO ALLOW RELATIVE HUMIDITIES TO DROP BELOW 30% THIS AFTERNOON AND WINDS TO GUST TO 25 MPH WITH A TROUGH APPROACHING FROM THE WEST. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 20, 12:00 AM AKDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 20, 12:00 AM AKDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT WED JUN 20 2007 .ANALYSIS AND UPPER LEVELS... UPPER LEVEL LOWS OVER KAMCHATKA AND THE SOUTHEASTERN GULF OF AK THIS MORNING...SEPARATED BY A RIDGE OVER THE CENTRAL BERING. AN UPPER HIGH IS ALSO OVER NORTHEASTERN AK AND A SMALLER LOW IS OVER THE BERING STRAIT. AT THE SURFACE...THE BERING IS BENEATH A RIDGE AND A LOW IS AT 50N OVER THE SOUTHEASTERN GULF. THE REMAINS OF A THERMALLY INDUCED TROUGH EXTENDS ACROSS THE ALCAN TOWARD THE TALKEETNAS. .MODEL DISCUSSION... MODELS ARE IN EXCELLENT AGREEMENT FOR THE FIRST SEVERAL DAYS. THE MOVEMENT OF THE BERING STRAIT LOW TOWARD BRISTOL BAY BECOMES UNCERTAIN TOWARD THE END OF THE WEEK. THE FORECAST FOLLOWS THE GFS SOLUTION. .SHORT TERM FORECAST... IN THE WEST...HIGH PRESSURE WILL REMAIN OVER THE EASTERN BERING TODAY WITH LOW CLOUDS AND FOG. SHORTWAVES WILL BRING SOME RAIN TO NORTHERN SECTIONS TONIGHT AND THU AS THE BERING STRAIT SHORTWAVE MOVES TO WESTERN AK. DURING THE SAME TIME PERIOD A LOW MOVES ACROSS THE WESTERN ALEUTIANS AND BRINGS OVERRUNNING PRECIPITATION. THIS MIGRATES TO THE EASTERN ISLANDS BY THE END OF THE WORKWEEK. LOW CLOUDS AND FOG RETURN TO THE ENTIRE AREA FOR THE WEEKEND AS HIGH PRESSURE REBUILDS. FOR SOUTHWEST AK...THE THERMAL RIDGE SETS UP ALONG THE AK AND ALEUTIAN RANGE...AND POINTS EAST...THIS AFTERNOON AND EVENING...AS WELL AS THU AFTERNOON AND EVENING. SHOWERS AND POSSIBLE THUNDERSTORMS WILL FOCUS ON THAT AREA DURING THOSE DAYS. AT THE SAME TIME...THE BERING STRAIT LOW MOVES ONSHORE WITH MUCH COOLER AND MORE STABLE AIR...RESULTING IN RAIN ALONG THE COAST BEGINNING LATER THIS EVENING AND PERSISTING INTO THE WEEKEND. SOUTH AND EAST OF THE AK RANGE...THE THERMAL RIDGE SETS UP THIS AFTERNOON OVER THE SUSITNA VALLEY...REMAINS THERE THROUGH THU AND THEN MOVES NORTHEAST ALONG THE AK RANGE FRI AND SAT. THESE WILL BE THE AREAS OF AFTERNOON AND EVENING SHOWERS AND POSSIBLE THUNDERSTORMS. ELSEWHERE LITTLE ACTIVITY IS EXPECTED UNTIL FRI WHEN THE FRONT...ASSOCIATED WITH THE BERING STRAIT LOW...BRINGS RAIN TO KODIAK AND THEN THE KENAI PENINSULA FOR THE WEEKEND. .LONG TERM FORECAST... IN THE WEST ANOTHER FRONT WILL BRING RAIN TO THE WESTERN ALEUTIANS FOR THE BEGINNING OF NEXT WEEK. AN UPPER TROUGH WILL PERSIST OVER SOUTHWEST AK WITH SHOWERS INTO NEXT WEEK. MOISTURE RICH AIR WILL REMAIN OVER THE EASTERN AK RANGE AND WRANGELLS INTO NEXT WEEK. SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE OVER THOSE AREAS. PRECIP OVER THE COAST WILL DIMINISH BY EARLY NEXT WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...RED FLAGS 111 121 125 141 145 151 161 DS JUN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 20, 11:00 AM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Jun 20, 3:44 PM AKDT | Red Flag Warning | AFC | 7 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.